Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 73, NWS Lake Charles, LA

June 15, 2001Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2001, 2:18 AM CDT for Vernon Parish, Louisiana. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 15, 2001, 2:18 AM CDT (07:18 UTC)
Expired
Jun 15, 2001, 3:15 AM CDT
In force
57 min
Issued by
NWS Lake Charles, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 26 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:30 AM CDTThunderstorm WindAnacoco, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3133 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3133 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 150719
SVRLCH
LAC115-150815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 AM CDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA

* UNTIL 315 AM CDT

* AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
  SLAGLE TO 17 MILES SOUTHWEST OF ANACOCO...MOVING SOUTHEAST AT 20
  MPH.

* THIS STORM WILL BE NEAR...
  LEESVILLE...NEW LLANO BY 240 AM CDT
  SLAGLE BY 245 AM CDT
  PICKERING BY 255 AM CDT
  FORT POLK BY 300 AM CDT
  ROSEPINE BY 3+05 AM CDT

DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW! VEHICLES AND
MOBILE HOMES ARE NOT SAFE.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3136 9324 3112 9355 3089 9340 3102 9282

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:10 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 15, 1:10 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
110 AM CDT FRI JUN 15 2001

.UPDATE...
WITH SHOWERS AND THUNDERSTORMS FROM OUTFLOW BOUNDARY MAKING ITS WAY
INTO THE UNSTABLE AIRMASS OVER THE NORTHERN ZONES OF THE FORECAST
AREA...WILL UP POPS. ALSO WILL MENTION THE POSSIBILITY OF STRONG AND
GUSTY WINDS NEAR STORMS. KLFK REPORTED WIND GUST TO 32 KT WITH
PASSAGE OF THE GUST FRONT.

.LCH...NONE.

.ADJUSTED NUMBERS...
AEX 76/92/71/90/71 555-0
BPT 77/91/74/90/72 244-0
LCH 78/91/74/89/72 244-0
LFT 77/91/73/89/72 244-0

7-RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:48 AM CDTSevere Thunderstorm WarningLCHRapides57 min
Jun 15, 3:18 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard57 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.